Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 6, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 20, 2014, 3:46 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Jan 20, 2014, 11:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 3:46 AM CST (09:46 UTC)
- In effect from
- Jan 20, 2014, 11:00 AM CST
- Expired
- Jan 20, 2014, 9:01 PM CST
- In force
- 10 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3786 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WWUS73 KOAX 200946 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 346 AM CST MON JAN 20 2014 NEZ011-012-016>018-030>032-042-043-050-201800- /O.NEW.KOAX.WI.Y.0006.140120T1700Z-140121T0300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS... SCHUYLER...DAVID CITY 346 AM CST MON JAN 20 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ033-034-044-045-051>053-065>067-078-201800- /O.NEW.KOAX.WI.Y.0006.140120T2100Z-140121T0300Z/ CUMING-BURT-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...FREMONT...BLAIR...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD... MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER 346 AM CST MON JAN 20 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE ADVISORY * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
768 WWUS73 KOAX 201312 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 712 AM CST MON JAN 20 2014 IAZ043-055-056-069-079-NEZ015-202115- /O.EXA.KOAX.WI.Y.0006.140120T2100Z-140121T0300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-THURSTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... PENDER...MACY...WALTHILL...WINNEBAGO 712 AM CST MON JAN 20 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE ADVISORY * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-016>018-030>032-042-043-050-202115- /O.CON.KOAX.WI.Y.0006.140120T1700Z-140121T0300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS... SCHUYLER...DAVID CITY 712 AM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ033-034-044-045-051>053-065>067-078-202115- /O.CON.KOAX.WI.Y.0006.140120T2100Z-140121T0300Z/ CUMING-BURT-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...FREMONT...BLAIR...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD... MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER 712 AM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE ADVISORY * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
873 WWUS73 KOAX 201649 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1049 AM CST MON JAN 20 2014 ...ANOTHER WINDY DAY... .A COLD FRONT WILL SWEEP THROUGH EASTERN NEBRASKA AND WESTERN IOWA THIS AFTERNOON. STRONG NORTHWEST WINDS WILL FOLLOW THE FRONT...GUSTING OVER 40 MPH AT TIMES. NEZ011-012-016>018-030>032-042-043-050-210100- /O.CON.KOAX.WI.Y.0006.140120T1700Z-140121T0300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS... SCHUYLER...DAVID CITY 1049 AM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE ADVISORY. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-NEZ015-033-034-044-045-051>053-065>067-078- 210100- /O.CON.KOAX.WI.Y.0006.140120T2100Z-140121T0300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-THURSTON-CUMING-BURT- DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... PENDER...MACY...WALTHILL...WINNEBAGO...WEST POINT...WISNER... TEKAMAH...OAKLAND...LYONS...DECATUR...FREMONT...BLAIR...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER 1049 AM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED DURING THE ADVISORY * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
666 WWUS73 KOAX 202120 AAA NPWOAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 PM CST MON JAN 20 2014 IAZ080-090-091-NEZ068-088>093-210300- /O.EXB.KOAX.WI.Y.0006.000000T0000Z-140121T0600Z/ MONTGOMERY-FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...RED OAK...SIDNEY...HAMBURG...TABOR... FARRAGUT...CLARINDA...SHENANDOAH...NEBRASKA CITY...FAIRBURY... BEATRICE...TECUMSEH...STERLING...AUBURN...PAWNEE CITY... TABLE ROCK...FALLS CITY 320 PM CST MON JAN 20 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-016>018-030>032-042-043-050-210300- /O.CON.KOAX.WI.Y.0006.000000T0000Z-140121T0300Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- COLFAX-BUTLER- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS... SCHUYLER...DAVID CITY 320 PM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-NEZ015-033-034-044-045-051>053-065>067-078- 210300- /O.CON.KOAX.WI.Y.0006.000000T0000Z-140121T0300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-THURSTON-CUMING-BURT- DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... PENDER...MACY...WALTHILL...WINNEBAGO...WEST POINT...WISNER... TEKAMAH...OAKLAND...LYONS...DECATUR...FREMONT...BLAIR...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER 320 PM CST MON JAN 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT. WATCH FOR LOCALLY REDUCED VISIBILITIES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
802 WWUS73 KOAX 210301 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 901 PM CST MON JAN 20 2014 IAZ080-090-091-NEZ068-088>093-210415- /O.CAN.KOAX.WI.Y.0006.000000T0000Z-140121T0600Z/ MONTGOMERY-FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...RED OAK...SIDNEY...HAMBURG...TABOR... FARRAGUT...CLARINDA...SHENANDOAH...NEBRASKA CITY...FAIRBURY... BEATRICE...TECUMSEH...STERLING...AUBURN...PAWNEE CITY... TABLE ROCK...FALLS CITY 901 PM CST MON JAN 20 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. THE PERIOD OF STRONGEST WINDS HAS ENDED...AND WINDS SHOULD CONTINUE TO SLOWLY DIMINISH THE REST OF THE EVENING. $$ IAZ043-055-056-069-079-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-210415- /O.EXP.KOAX.WI.Y.0006.000000T0000Z-140121T0300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-KNOX-CEDAR-THURSTON- ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... CREIGHTON...BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA... HARTINGTON...LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY... WALTHILL...WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW... OSMOND...WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON... WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER 901 PM CST MON JAN 20 2014 ...WIND ADVISORY HAS EXPIRED... THE PERIOD OF STRONGEST WINDS HAS ENDED...AND WINDS SHOULD CONTINUE TO SLOWLY DIMINISH THE REST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 20, 3:39 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 20, 3:39 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
339 AM CST MON JAN 20 2014
.DISCUSSION...
ANOTHER FAST MOVING COMPACT SHORTWAVE TROUGH WILL BE SWINGING
THROUGH THE AREA OVER THE NEXT 24 HOURS BRINGING A SIGNIFICANT
CHANGE TO THE WEATHER FOR THE FA. EARLY MORNING WATER VAPOR
IMAGERY INDICATED THAT THIS WAVE WAS JUST CROSSING THE US/CANADIAN
BORDER INTO ND. THE 09Z SFC ANALYSIS INDICATED THE LOW ASSOCIATED
WITH THE SHORTWAVE TROUGH WAS LOCATED NEAR KMOT. THIS SYSTEM AND
THE LOW WILL TRACK SEWD TODAY AND THROUGH IOWA BY THIS EVENING.
THE FA WILL ONCE AGAIN BE ON THE BACKSIDE OF THIS SYSTEM IN AN
AREA OF ENHANCED PRESSURE ADVECTION...STEEP LOW LEVEL LAPSE RATES
AND STRONGEST 850 AND 925 MB WINDS. THIS SYSTEM THEN SHOULD
CONTINUE THE CYCLE OF WINDY CONDITIONS ACROSS THE AREA EVERY OTHER
DAY. WE WILL ISSUE A WIND ADVISORY FOR THE WESTERN 2/3 OF THE FA
FOR THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. UNTIL THIS
SYSTEM AND ASSOCIATED COLD FRONT MOVE INTO THE AREA LATER TODAY
THOUGH WE'LL CONTINUE TO BE IN A VERY FAVORABLE PATTERN FOR
WARMING WITH SOME FILTERED SUN...AND A DOWNSLOPE SURFACE WIND. WE
HAVE SIGNIFICANTLY INCREASED HIGHS ALL AREAS WELL ABOVE ALL MODEL
GUIDANCE. THESE HIGHS WILL OCCUR IN THE MORNING IN THE NORTH AND
EARLY AFTERNOON CENTRAL BEFORE TEMPERATURES FALL IN THE AFTERNOON.
POINT FORECAST SOUNDINGS BEHIND THE COLD FRONT INDICATE STEEP LOW-
LEVEL LAPSE RATES...SATURATION IN THE DENDRITIC ZONE AND SOME LIFT
FROM THE PRESSURE ADVECTION. THUS WE AGAIN EXPECT SCT SHOWERY
PRECIPITATION TO MOV NORTH TO SOUTH THROUGH THE SECOND HALF OF THE
AFTERNOON AND INTO THE EARLY EVENING. WILL INITIALLY WORD WITH A
MIX OF RA/SN SHOWERS TRANSITIONING TO ALL SNSH BY EARLY EVENING.
STILL NOT EXPECTING MUCH ACCUMULATION...BUT A DUSTING TO A TENTH
OR TWO IN WESTERN IA SEEMS LIKELY.
CONTINENTIAL POLAR SURFACE HIGH WILL SETTLE INTO THE MO RIVER
VALLEY AFTER MIDNIGHT AND ALLOW FOR MUCH COLDER AIR TO FLOOD INTO
THE FA. HAVE LOWERED GOING LOWS IN MANY AREAS...BUT WE WILL SEE
SOME HIGH LEVEL CLOUDS INCREASE AGAIN AFTER MIDNIGHT AND THIS WILL
HOPEFULLY KEEP US ABOVE MOS TEMPERATURES. GIVEN THE WINDS AND COLD
AIRMASS WE WILL LIKELY SEE WIND CHILL VALUES APPROACH -15 IN THE
NORTH BUT WE SHOULD STAY ABOVE ADVISORY CRITERIA.
THE ROLLER COASTER RIDE OF TEMPERATURES WILL CONTINUE FOR THE
REST OF THE EXTENDED FORECAST. WAA IS EXPECTED ON TUE NIGHT AND
INTO THE DAY ON WED AHEAD OF AN EVEN STRONGER COLD FRONT THAT
WILL PUSH THROUGH THE CWA DURING THE DAY. WE INCREASED
TEMPERATURES AHEAD OF THE FRONT IN THE SOUTH ON WED AND LOWERED
ACROSS THE ENTIRE AREA WED NIGHT BEHIND THE FRONT. THE FRONT DOES
APPEAR DRY ATTM...BUT WITH CAA CONTINUING ON WED NIGHT AND
TEMPERATURES FALLING BELOW ZERO IN MANY AREAS WE WILL LIKELY NEED
A WIND CHILL ADVISORY FOR THU MORNING. AGAIN THE COLD AIR DOESN'T
STICK AROUND LONG WITH A RAPID WARMUP EXPECTED FOR FRI/SAT/SUN.
CURRENT BLENDED FORECAST IS LIKELY NOT WARM ENOUGH DURING THIS
TIME...BUT THE PERIOD DOES APPEAR DRY.
BOUSTEAD
&&
.AVIATION...
06Z TAFS FOR KOMA...KLNK...KOFK.
EXPECT VFR CONDITIONS TO PREVAIL INTO MONDAY AFTERNOON...THEN SOME
MVFR CEILINGS ARE POSSIBLE. BUMPED UP WINDS A BIT FROM PREVIOUS
FCST MONDAY AFTN. ALSO ADDED -SHSN IN A TEMPO GROUP FOR KOMA AND
KOFK ALONG WITH AN CEILING AROUND 2500 FEET. DID NOT INCLUDE A
REDUCTION TO VSBY WITH PCPN FOR NOW...BUT MAY HAVE TO ADD LATER.
MILLER
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING
FOR NEZ033-034-044-045-051>053-065>067-078.
WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR NEZ011-012-016>018-030>032-042-043-050.
IA...NONE.
&&Hazardous weather outlook, Jan 19, 3:38 PM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 338 PM CST SUN JAN 19 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 338 PM CST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY ACCUMULATING SNOWFALL AROUND AN INCH OR LESS WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST NEBRASKA AND SOUTHWEST IOWA MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH MONDAY.
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.